Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 12, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 12, 2025, 4:14 PM CST for Avoyelles Parish, Saint Landry Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2025, 4:14 PM CST (22:14 UTC)
- Expired
- Feb 12, 2025, 5:15 PM CST
- In force
- 61 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Avoyelles Parish, LA, Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 99 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 12:04 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 2:54 PM CST, 1 hour 20 minutes earlier. Its key messages:
- Potential for severe weather and heavy rainfall through early evening for central, southwest, and south central Louisiana.
- Northerly winds will increase over the coastal waters this evening with elevated northerly flow through early Friday morning. A small craft advisory will be in effect.
- Another frontal system will bring the potential for severe weather and heavy rainfall Saturday afternoon and evening.
Area forecast discussion, Feb 12, 2:54 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
254 PM CST Wed Feb 12 2025
...New SHORT TERM, LONG TERM, MARINE...
.KEY MESSAGES...
- Potential for severe weather and heavy rainfall through early
evening for central, southwest, and south central Louisiana.
- Northerly winds will increase over the coastal waters this
evening with elevated northerly flow through early Friday
morning. A small craft advisory will be in effect.
- Another frontal system will bring the potential for severe
weather and heavy rainfall Saturday afternoon and evening.
&&
.SHORT TERM...
(Tonight through Friday night)
Issued at 250 PM CST Wed Feb 12 2025
A cold front is moving into a warm, moist, and unstable air mass
this afternoon. There will be a severe and heavy rainfall
potential for the Louisiana parishes, especially north of the I-10
corridor, into the early evening hours. Damaging wind gusts looks
to be the main hazard, however, just enough low level shear that a
quick spin-up tornado can not be ruled out.
A Canadian high pressure system will build in behind the front
bringing much cooler and drier conditions into early Friday.
Pressure gradient will bring brisk northerly winds on Thursday,
combined with clouds trapped for most of the day under a frontal
inversion, to provide a somewhat chilly day.
Small rain chances enter the forecast during Friday, as the high
moves off to the east allowing for warm and moist air advection
along a developing warm front.
&&
.LONG TERM...
(Saturday through next Tuesday)
Issued at 250 PM CST Wed Feb 12 2025
The long term starts off with an unseasonably warm and humid day.
However, a short wave pushing east of the Rockies will allow for a
surface low to develop over the Southern Plains that will push
eastward during the day. Meanwhile, a Canadian high pressure
system will be building down from the Canadian Prairies. As the
colder air meets up with the surface low, cold frontal genesis
will take place.
The cold front will push into the warm, moist, and unstable air
mass during the afternoon into evening hours. The result will be
developing showers and thunderstorms. Both shear and instability
values look decent that there will be a potential for severe
weather, all modes look possible, although the greater potential
will likely be damaging winds and quick spin-up tornadoes. High
moisture values will also lead to high rainfall rates in the
stronger convection.
Much colder and drier air will move in behind making for a chilly
Sunday, with a light freeze possible north of the I-10 corridor on
Sunday night into Monday morning.
Rua
&&
.AVIATION...
(18Z TAFS)
Issued at 1125 AM CST Wed Feb 12 2025
The immediate concern will be the potential for a line of strong
thunderstorms to move across during the afternoon hours. Used
Tempo groups to try to time when the line of convection will
affect each terminal.
After convection ends, cold air advection cloudiness will move in
behind the frontal boundary with IFR ceilings for the night,
slightly improving to MVFR in the morning.
Rua
&&
.MARINE...
Issued at 250 PM CST Wed Feb 12 2025
A cold front will move across the coastal waters this evening.
Cold air advection behind the front along with an increasing
pressure gradient will allow for increasing northerly winds.
Sustained winds between 20 and 25 knots with building seas can be
expected, therefore, a small craft advisory will be in effect.
The elevated northerly winds will persist through Thursday, then
turn more easterly on early Friday as the high pressure system
behind the front moves off to the east.
Breezy south winds can be expected on Saturday as low pressure
develops over the Southern Plains along a cold front. Showers and
thunderstorms will also develop in the southerly flow ahead of the
frontal system. Brisk north winds then return behind the front on
Sunday.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 41 54 37 60 / 10 0 0 30
LCH 46 59 42 66 / 10 0 0 40
LFT 49 61 44 66 / 50 0 10 30
BPT 46 61 44 67 / 0 0 0 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 6 PM CST this evening for LAZ027>032.
TX...None.
GM...Small Craft Advisory from midnight tonight to 6 AM CST Friday
for GMZ450-452-455-470-472-475.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...07In the hours before
Special weather statement, Feb 12, 3:05 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
305 PM CST Wed Feb 12 2025
LAZ028-029-032-122130-
Avoyelles LA-Evangeline LA-Rapides LA-
305 PM CST Wed Feb 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RAPIDES...NORTH
CENTRAL EVANGELINE AND SOUTHWESTERN AVOYELLES PARISHES THROUGH 330 PM
CST...
At 305 PM CST, Doppler radar was tracking a strong thunderstorm over
Cheneyville, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Cottonport, Cheneyville, Mansura, Bunkie, Hessmer, Hamburg,
Moreauville, Marksville, Plaucheville, and Evergreen.
This includes Interstate 49 between mile markers 54 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 PM CST for central
Louisiana.
&&
LAT...LON 3093 9241 3107 9242 3115 9193 3098 9190
TIME...MOT...LOC 2105Z 251DEG 38KT 3103 9229
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CalhounThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:40 AM CST | Small Craft Advisory | LCH | 12 hr | |
| Feb 12, 5:40 AM CST | River Flood Warning | LCH | Beauregard, Calcasieu | 43 days |
| Feb 12, 8:35 AM CST | River Flood Warning | LCH | Beauregard | 3 days |
| Feb 12, 8:35 AM CST | River Flood Warning | LCH | Calcasieu | 21 days |
| Feb 12, 8:35 AM CST | River Flood Warning | LCH | Allen | 5 days |
| Feb 12, 8:35 AM CST | River Flood Warning | LCH | Calcasieu | 21 days |
| Feb 12, 8:35 AM CST | River Flood Warning | LCH | Allen, Jefferson Davis | 21 days |
| Feb 12, 1:20 PM CST | Tornado Warning | LCH | Avoyelles | 10 min |
| Feb 12, 1:23 PM CST | Tornado Warning | LCH | Avoyelles | 5 min |
| Feb 12, 1:49 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 41 min |
| Feb 12, 2:10 PM CST | Small Craft Advisory | LCH | 48 hr | |
| Feb 12, 2:32 PM CST | Flash Flood Warning | LCH | Avoyelles, Evangeline, Rapides | 3 hr |
| Feb 12, 2:43 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 62 min |
| Feb 12, 3:05 PM CST | Special Weather Statement | LCH | Avoyelles | 25 min |
| Feb 12, 3:11 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 34 min |
| Feb 12, 3:45 PM CST | Flash Flood Warning | LCH | Allen, Avoyelles, Evangeline, Rapides | 3 hr |
| Feb 12, 4:22 PM CST | Flash Flood Warning | LCH | Avoyelles | 2 hr |
| Feb 12, 5:40 AM CST | River Flood Warning | LCH | Hardin, Jefferson | 21 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.